Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 209, NWS Topeka, KS

August 19, 20164 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Aug 19, 2016, 5:39 PM CDT for 4 counties in Kansas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2016, 5:39 PM CDT (22:39 UTC)
Expired
Aug 19, 2016, 6:30 PM CDT
In force
51 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Geary County, KS, Morris County, KS, Riley County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 15 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 6:25 PM CDTTSTM WND GST 552 Nw Dover, KSESTIMATED 50-60 MPH WIND GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 1:55 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 10.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1606 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

423 
WUUS53 KTOP 192239
SVRTOP
KSC061-127-161-197-192330-
/O.NEW.KTOP.SV.W.0209.160819T2239Z-160819T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
539 PM CDT FRI AUG 19 2016

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
  NORTHEASTERN MORRIS COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN GEARY COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN RILEY COUNTY IN NORTHEASTERN KANSAS...

* UNTIL 630 PM CDT

* AT 538 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES SOUTHEAST OF MANHATTAN TO 5 MILES NORTH OF
  DWIGHT...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALMA...ESKRIDGE...ST. GEORGE...MAPLE HILL...ALTA VISTA...DWIGHT...
  MCFARLAND...PAXICO...KEENE AND VOLLAND.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 305 AND 345.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3889 9677 3921 9666 3918 9655 3919 9652
      3917 9650 3918 9648 3917 9647 3919 9646
      3919 9641 3916 9638 3917 9636 3915 9635
      3918 9633 3916 9606 3915 9607 3913 9599
      3910 9595 3900 9595 3874 9604 3874 9626
TIME...MOT...LOC 2238Z 282DEG 26KT 3912 9653 3893 9659 

HAIL...0.75IN
WIND...60MPH
 
$$
3 follow-up statements
025 
WWUS53 KTOP 192259
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
559 PM CDT FRI AUG 19 2016

KSC061-192308-
/O.CAN.KTOP.SV.W.0209.000000T0000Z-160819T2330Z/
GEARY-
559 PM CDT FRI AUG 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GEARY COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN AND EAST CENTRAL KANSAS.

LAT...LON 3882 9652 3918 9648 3917 9647 3919 9646
      3919 9641 3916 9638 3917 9636 3915 9635
      3918 9633 3916 9609 3915 9608 3916 9606
      3912 9603 3913 9599 3912 9601 3910 9595
      3900 9595 3874 9604 3874 9626
TIME...MOT...LOC 2258Z 282DEG 26KT 3909 9635 3890 9641 

$$

KSC127-161-197-192330-
/O.CON.KTOP.SV.W.0209.000000T0000Z-160819T2330Z/
WABAUNSEE-MORRIS-RILEY-
559 PM CDT FRI AUG 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WABAUNSEE...NORTHEASTERN MORRIS AND SOUTHEASTERN RILEY
COUNTIES...

AT 558 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF ALMA TO 3 MILES SOUTH OF
VOLLAND... MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALMA...ESKRIDGE...ST. GEORGE...MAPLE HILL...ALTA VISTA...MCFARLAND...
PAXICO...KEENE AND VOLLAND.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 317 AND 345.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3882 9652 3918 9648 3917 9647 3919 9646
      3919 9641 3916 9638 3917 9636 3915 9635
      3918 9633 3916 9609 3915 9608 3916 9606
      3912 9603 3913 9599 3912 9601 3910 9595
      3900 9595 3874 9604 3874 9626
TIME...MOT...LOC 2258Z 282DEG 26KT 3909 9635 3890 9641 

HAIL...<.75IN
WIND...60MPH
 
$$
756 
WWUS53 KTOP 192307
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
607 PM CDT FRI AUG 19 2016

KSC127-161-192316-
/O.CAN.KTOP.SV.W.0209.000000T0000Z-160819T2330Z/
MORRIS-RILEY-
607 PM CDT FRI AUG 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORRIS AND
SOUTHEASTERN RILEY COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN KANSAS.

LAT...LON 3885 9639 3915 9635 3918 9633 3916 9609
      3915 9608 3916 9606 3912 9603 3913 9599
      3912 9601 3910 9595 3900 9595 3877 9603
TIME...MOT...LOC 2306Z 282DEG 26KT 3908 9631 3889 9637 

$$

KSC197-192330-
/O.CON.KTOP.SV.W.0209.000000T0000Z-160819T2330Z/
WABAUNSEE-
607 PM CDT FRI AUG 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WABAUNSEE COUNTY...

AT 606 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF MCFARLAND TO 4 MILES SOUTHEAST OF
VOLLAND...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALMA...ESKRIDGE...MAPLE HILL...MCFARLAND...PAXICO AND KEENE. 

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 324 AND 345.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3885 9639 3915 9635 3918 9633 3916 9609
      3915 9608 3916 9606 3912 9603 3913 9599
      3912 9601 3910 9595 3900 9595 3877 9603
TIME...MOT...LOC 2306Z 282DEG 26KT 3908 9631 3889 9637 

HAIL...<.75IN
WIND...60MPH
 
$$
314 
WWUS53 KTOP 192326
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
626 PM CDT FRI AUG 19 2016

KSC197-192335-
/O.EXP.KTOP.SV.W.0209.000000T0000Z-160819T2330Z/
WABAUNSEE-
626 PM CDT FRI AUG 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR WABAUNSEE COUNTY WILL EXPIRE
AT 630 PM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING WILL HAVE MOVED OUT OF THE
AREA BY 630 PM. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE BEHIND THE
STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN KANSAS.

LAT...LON 3885 9639 3915 9635 3918 9633 3916 9609
      3915 9608 3916 9606 3912 9603 3913 9599
      3912 9601 3910 9595 3900 9595 3877 9603
TIME...MOT...LOC 2322Z 282DEG 26KT 3908 9631 3889 9637 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:30 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 19, 3:30 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Topeka KS
330 PM CDT FRI AUG 19 2016

.SHORT TERM...(This Evening through Saturday)
Issued at 328 PM CDT FRI AUG 19 2016

Water vapor imagery depicts an upper level disturbance currently
over north central Kansas. With this, a cluster of storms have
formed and along a surface front extending from western Iowa into
southwest Kansas. Storms started as elevated and have become more
surface based as they organize, with small hail and heavy rain
already reported. CAPE ahead of this activity is over 2500 J/kg,
with DCAPE values near 1000 J/kg, and shear continues to be
marginal with values near 25kts. Models indicate storms may
initially start as clusters and then merge into a line as they
move through the forecast area primarily between 3 and 10 PM. The
main threat will be locally damaging winds with any clusters that
manage to move ahead of the front and bow, but small to severe
hail is also possible. Rainfall totals are generally be around an
inch for the area, although heavier amounts up to 2.5 inches will
be possible creating a concern for localized flash flooding.
Storms will be diurnal in nature and should begin to weaken after
sunset.

Scattered showers may linger behind the front, but overall storms
will come to an end by early morning tomorrow.  Conditions will
steadily improve through the morning with skies clearing from west
to east as surface high pressure moves into the area.  A strong
pressure gradient will be present over the area tomorrow morning as
this new airmass pushes into northeast Kansas and gusty winds up to
20kts are expected through the morning, decreasing through the
afternoon. Even with clearing skies and ample sunshine tomorrow
afternoon, prevalent cold air advection will only allow highs to
top out in the mid to upper 70s tomorrow.

.LONG TERM...(Saturday Night through Friday)
Issued at 328 PM CDT FRI AUG 19 2016

Northwest flow aloft will prevail across the Central Plains on the
backside of the upper level trough moving into the Mid Mississippi
Valley Saturday night. High pressure will build into central and
eastern Kansas and gradually move east across eastern Kansas on
Sunday. Lows Sunday morning will be cool with highs in the low to
mid 50s. Forecast soundings show mixing down from 780mb to 820 mb
from west to east on Sunday which should give highs in the lower
80s. As an upper level trough moves into the Pacific Northwest
Sunday night a surface trough will develop across the Western High
Plains while the surface high moves off to the east. This will
induce a return of southerly flow across the area and expect lows
Monday morning from the upper 50s to lower 60s. Monday the upper
trough will deepen across the west with ridging across the Central
Plains. Expect highs to be a few degrees warmer on Monday with highs
in the mid 80s with a few readings in the upper 80s possible near
central Kansas. Sensible weather will be rather benign Saturday
night through Monday.

Tuesday through Friday will see off and on rain and thunderstorm
chances as a pair of weak waves traverse over a weak and slow moving
frontal boundary across northeast into east central Kansas.  On
Tuesday night into Wednesday morning it seems reasonable with the
timing of shortwaves and development of a weak to moderately strong
LLJ in place over central to north central Kansas could enhance
elevated showers and storms which eventually move into portions of
northeastern Kansas overnight.  Some stronger storms could have just
enough instability and shear have some small hail and strong gusty
winds.  Second best chance of storms for the extended period sets up
Wednesday night into Thursday early morning as second wave moves
into the region.  After this, the front should push south as a
stronger surface ridge builds in from the northwest.  Expect temps
to be overall lower during the period with highs in low to mid 80s
with overnight lows possibly around 60 by next Friday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1245 PM CDT FRI AUG 19 2016

Have generally kept the same trends as the previous TAF.  Scattered
showers may form this afternoon near TOP/FOE and have kept VCTS for
these sites until the main line of storms is expected to move
through.  Thunderstorms are expected to reach MHK near 22Z and
TOP/FOE near 00Z and storms may produce heavy rainfall with
temporary reduced visibilities.  Models have been in better
agreement with MVFR ceilings post frontal near TOP/FOE and have
opted to include them in this TAF issuance.

&&

.TOP Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...Heller
LONG TERM...Drake/53
AVIATION...Heller
Hazardous weather outlook, Aug 19, 3:36 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
336 PM CDT FRI AUG 19 2016

KSZ008>012-020>024-026-034>040-054>056-058-059-202045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
336 PM CDT FRI AUG 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE MOVING THROUGH THE AREA AND WILL CONTINUE TO
PROGRESS EAST THIS EVENING AND OVERNIGHT. SOME OF THE STORMS
COULD BE SEVERE WITH DAMAGING WINDS AND HAIL BETWEEN 3 PM AND 10
PM. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Special weather statement, Aug 19, 4:53 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
453 PM CDT FRI AUG 19 2016

KSZ035-192230-
DICKINSON-
453 PM CDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKINSON COUNTY UNTIL
530 PM CDT...

AT 453 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM 6 MILES SOUTHWEST OF ENTERPRISE...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH HAVE BEEN MEASURED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HERINGTON...ENTERPRISE...HOPE...WOODBINE AND CARLTON.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 280 AND 282.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
EAST CENTRAL AND CENTRAL KANSAS.

LAT...LON 3898 9711 3893 9693 3887 9693 3887 9689
      3881 9689 3881 9693 3864 9693 3861 9694
      3861 9725 3873 9731
TIME...MOT...LOC 2153Z 281DEG 17KT 3883 9718
Local storm report, Aug 19, 5:13 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
513 PM CDT FRI AUG 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HEAVY RAIN       6 NE TALMAGE            39.09N 97.18W
08/19/2016  E2.00 INCH       DICKINSON          KS   TRAINED SPOTTER

            STILL RAINING...ESTIMATED STORM TOTAL TODAY

&&

BDRAKE
Special weather statement, Aug 19, 5:16 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
516 PM CDT FRI AUG 19 2016

KSZ010-022-023-036>038-192245-
WABAUNSEE-RILEY-MARSHALL-POTTAWATOMIE-MORRIS-GEARY-
516 PM CDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN
WABAUNSEE...MORRIS...EASTERN GEARY...SOUTHEASTERN MARSHALL...
SOUTHEASTERN RILEY AND POTTAWATOMIE COUNTIES UNTIL 545 PM CDT...

AT 515 PM CDT...TRAINED WEATHER SPOTTERS REPORTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FRANKFORT TO 3 MILES
SOUTH OF HERINGTON. MOVEMENT WAS SOUTHEAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS AROUND 50 MPH HAVE BEEN
REPORTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MANHATTAN...WAMEGO...HERINGTON...COUNCIL GROVE...ALMA...
WESTMORELAND...BLAINE...ST. MARYS...OGDEN...GRANDVIEW PLAZA...
FRANKFORT...ONAGA...ST. GEORGE...WHITE CITY...ALTA VISTA...DWIGHT...
MCFARLAND...PAXICO...BELVUE AND EMMETT.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 300 AND 336.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN...EAST CENTRAL AND CENTRAL KANSAS.

LAT...LON 3971 9624 3956 9624 3957 9604 3924 9603
      3874 9630 3874 9635 3862 9635 3852 9641
      3852 9693 3875 9693 3975 9643
TIME...MOT...LOC 2215Z 293DEG 32KT 3967 9642 3861 9694
Local storm report, Aug 19, 5:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
520 PM CDT FRI AUG 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     TSTM WND GST     4 NNW WOODBINE          38.84N 97.00W
08/19/2016  E40 MPH          DICKINSON          KS   TRAINED SPOTTER

            WINDS MAY HAVE BEEN A LITTLE STRONGER THAN 40MPH BUT NO
            DAMAGE WITH THIS STORM.

&&

BDRAKE
Local storm report, Aug 19, 5:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
523 PM CDT FRI AUG 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND GST     4 S CHAPMAN             38.91N 97.04W
08/19/2016  M45.00 MPH       DICKINSON          KS   TRAINED SPOTTER

            MEASURED WITH CALIBRATED INSTRUMENT. NO DAMAGE REPORTED.

&&

BDRAKE
Special weather statement, Aug 19, 5:27 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
527 PM CDT FRI AUG 19 2016

KSZ011-012-192245-
NEMAHA-BROWN-
527 PM CDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN AND NEMAHA
COUNTIES UNTIL 545 PM CDT...

AT 527 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES SOUTHEAST OF AUBURN TO 3 MILES
SOUTHEAST OF VERMILLION. MOVEMENT WAS EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SABETHA...SENECA...CENTRALIA...FAIRVIEW...MORRILL...BERN...CORNING...
GOFF...ONEIDA...WOODLAWN AND BAILEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN KANSAS.

LAT...LON 4000 9561 3957 9591 3957 9621 3958 9624
      3979 9624 4000 9610
TIME...MOT...LOC 2227Z 290DEG 24KT 4032 9579 3967 9623

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 2:36 PM CDTSpecial Weather StatementTOPCloud, Ottawa, Republic39 min
Aug 19, 3:05 PM CDTSevere Thunderstorm WarningTOPRepublic25 min
Aug 19, 3:29 PM CDTSpecial Weather StatementTOPCloud, Republic31 min
Aug 19, 4:00 PM CDTSpecial Weather StatementTOPClay, Ottawa45 min
Aug 19, 4:41 PM CDTSpecial Weather StatementTOPGeary, Riley49 min
Aug 19, 4:53 PM CDTSpecial Weather StatementTOPDickinson37 min
Aug 19, 5:10 PM CDTAreal Flood AdvisoryTOPCloud, Ottawa3 hr
Aug 19, 5:16 PM CDTSpecial Weather StatementTOPGeary, Morris, Pottawatomie, Wabaunsee29 min
Aug 19, 5:27 PM CDTSpecial Weather StatementTOPNemaha18 min
Aug 19, 6:22 PM CDTSpecial Weather StatementTOPOsage, Shawnee23 min
Aug 19, 6:41 PM CDTSevere Thunderstorm WarningTOPOsage34 min
Aug 19, 6:48 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Shawnee57 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.